Thunderstorm Wind, Mitchell
- When
- July 26, 3:45 AM CST
- Where
- Mitchell County, Beloit
- Measured
- 51 kt (59 mph) measured gust
- Property damage
- $25,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 39.467, -98.117
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Jul 26, 1:43 AM CST, 2 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 243 AM CDT TUE JUL 26 2005 .DISCUSSION...FIRST CONCERN SURROUNDS ONGOING SHOWERS AND THUNDERSTORMS. MOSAIC OF AREA RADARS CONTINUES TO SHOW WIDESPREAD SHOWERS AND THUNDERSTORMS FROM NORTHERN KANSAS INTO SOUTHERN NEBRASKA. THIS AREA OF RAINFALL WAS INITIATED EARLIER YESTERDAY AS A COLD FRONT MOVED ACROSS THE AREA. THIS FRONTAL BOUNDARY IS EXPECTED TO CONTINUE ITS MOVEMENT SOUTH TODAY WHICH SHOULD GRADUALLY TAKE THE RAIN WITH IT AS ISENTROPIC LIFT OVER THE BOUNDARY SHIFTS SOUTH. MODEL GENERATED VERTICAL VELOCITIES SHUT DOWN THE BEST LIFT DURING THE MORNING FROM NORTH TO SOUTH...AND GOING GRIDS HAVE ALREADY GOT THIS TREND COVERED. TEMPERATURES WILL STRUGGLE TODAY WITH LOW LEVEL COLD AIR ADVECTION AND CLOUDS...ESPECIALLY DURING THE MORNING. DECIDED TO NOT GO QUITE AS COLD AS GUIDANCE WOULD SUGGEST IN THE NORTH AND WEST...SINCE MID 60S SEEMS A BIT TOO COLD IF WE CAN GET ANY BREAKS IN THE CLOUDS. CLOUDS WILL CLEAR TONIGHT AS HIGH PRESSURE BUILDS INTO THE CENTRAL PLAINS. THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS SHOULD ALLOW TEMPERATURES TO FALL OFF NICELY. OVERALL MADE FEW CHANGES TO THE GOING FORECAST WITH LOWS TONIGHT AROUND 50 NORTH TO NEAR 55 SOUTH. INTERESTING TO NOTE THAT LOW TEMPERATURE RECORDS FOR JULY 27 ARE: 52 AT GRI...53 AT HSI...AND 52 AT EAR. THINK THERE COULD ALSO BE SOME PATCHY FOG LATE TONIGHT/WEDNESDAY MORNING DUE TO THE WIDESPREAD RAINFALL THIS MORNING AND GOOD RADIATIONAL COOLING EXPECTED TONIGHT...BUT WONT ADD IT INTO THE GRIDS JUST YET SINCE FORECAST SOUNDINGS AND TIME CROSS SECTIONS ARE NOT REALLY SHOWING MUCH BOUNDARY LAYER SATURATION AT THIS TIME. SOUTHWEST FLOW AND LESS CLOUDS ON WEDNESDAY SHOULD HELP TEMPERATURES RETURN TO THE UPPER 70S TO AROUND 80. THE WARM UP LOOKS TO CONTINUE THROUGH THE REMAINDER OF THE WEEK INTO THE WEEKEND AS THE UPPER LEVEL RIDGE AGAIN STARTS TO BUILD ACROSS THE CENTRAL PLAINS. THE BUILDING RIDGE WILL ALSO BRING MAINLY DRY WEATHER...HOWEVER THE GFS AND NAM BOTH SUGGEST A WEAK FRONTAL BOUNDARY MAY TRY TO MOVE INTO NORTHERN NEBRASKA ON THURSDAY. HOW MUCH MOISTURE RETURNS BY THURSDAY AND PLACEMENT OF THE LOW LEVEL CONVERGENCE ALONG THE FRONT IS STILL UNCERTAIN. AFTER COLLABORATION WITH OAX AND LBF...WILL CONTINUE THE DRY FORECAST ON THURSDAY...BUT THIS WILL HAVE TO BE WATCHED AND COULD BE WORTH A SMALL POP AT SOME POINT. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && KING
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1205 AM CDT TUE JUL 26 2005 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-261200- ADAMS NE-BUFFALO NE-CLAY NE-DAWSON NE-FILLMORE NE-FRANKLIN NE- FURNAS NE-GOSPER NE-GREELEY NE-HALL NE-HAMILTON NE-HARLAN NE- HOWARD NE-JEWELL KS-KEARNEY NE-MERRICK NE-MITCHELL KS-NANCE NE- NUCKOLLS NE-OSBORNE KS-PHELPS NE-PHILLIPS KS-POLK NE-ROOKS KS- SHERMAN NE-SMITH KS-THAYER NE-VALLEY NE-WEBSTER NE-YORK NE- INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE... KEARNEY...LEXINGTON...PHILLIPSBURG AND YORK 1205 AM CDT TUE JUL 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...REST OF TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE OUTLOOK AREA DURING THE OVERNIGHT HOURS. THE PRIMARY HAZARD IS EXPECTED TO BE HEAVY RAINFALL AND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL LINGER THROUGH THE MORNING HOURS ON TUESDAY...PRIMARILY ACROSS NORTH CENTRAL KANSAS. SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED ANYMORE TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWER CASE) KING
The Grand Island radar (KUEX), 99 km away, was scanning. The volume nearest the first event began at 09:43 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452802, 5452803.